New meds! : Hi all, me again! I am... - British Heart Fou...

British Heart Foundation

25,881 members17,063 posts

New meds!

Hidden
Hidden

Hi all, me again!

I am newly diagnosed with familial dilated cardiomyopathy and I have recently started my new meds - Bisoprolol and ramipril.

I feel dreadful, so so tired, itchy like I’m having a reaction, heartburn and feel like ive got indigestion and my heart feels weird.

I have been to a&e and they were thorough and think that maybe some of my symptoms are anxiety related.

Its all making me feel like I am going mad, I am definately feeling these things.

I am so trying to be positive and I know people are living with cardiomyopathy and are doing great but I am feeling so naff!

Does anyone else have the same diagnosis and could tell me how they feel so I could share notes.

Feeling fed up :-(

Thankyou for listening x

19 Replies
Hidden
Hidden

I'm on Bisopralol I get acid reflux like indigestion I also started piling weight on within a week of starting on it.

Have you tried reading the side effects of the drugs you are on, your symptoms could be all part and parcel of those some are just unavoidable unfortunately.

I do think you are suffering from anxiety issues as I have read some of your other posts. Have you tried talking to one of the nurses on the bhf helpline? They can no doubt explain to you better what's normal and what's not as everyone reacts differently and some people feel more reassured if they talk to a medical professional.

It is important to find a way to learn to calm yourself whether it be practicing mindfulness or finding other distraction techniques :)

Hidden
Hidden in reply to Hidden

Thankyou, I suffer with anxiety and depression and had recently got myself of a black hole and I am so worried about going back there. I had gone into my appointment with such positivity and when i was told about my diagnosis it has flipped my mood. Thankyou for replying x

Hidden
Hidden in reply to Hidden

I have that pleasure to come yet I am still undergoing tests and waiting to see the cardiologist. I was diagnosed with AF after being rushed to hospital just over a month ago. They think I have other things going on too so I'm dreading the final result.

One thing I have learned is that keeping calm is so important. Do some research there are thousands of people living virtually normal lives with all manner of conditions and there is no reason at all why you can't be one of them.

Take care of your diet, manage your stress levels and take your meds and you will be fine I'm sure :)

Hi Natchid. I am 10 days into the same regime and am feeling similar to your description but with hot sweats too. My consultant had warned me I may feel more ill to start with but to try and persevere. I have used the BHF helpline and the nurse was so supportive. Well worth talking to. I am keeping a journal now of each day noting food, symptoms, daily events etc and also adding smiley faces for good things to try and feel less negative. I try to meditate each day too. I hope you find something to help you get through this frightening time. M

In my experience, it’s important that you find a way to chill out; it makes such a difference. Depending on your lifestyle, it may be that you should make some changes (exercise and healthy options) but you will see from reading here that the diagnosis needn’t be a big life-changer and the prognosis and outcomes are normally very good.

I am also on Bisoprolol and Ramipril (amongst others) and it is quite normal for gastric issues until the body gets used to the medication so don’t worry about it - it will settle down.

Take care 🙂

Hi there. I had an SCA some months and besides an ICD was put on meds,,statins, bisoprolol, aspirin and ramipril. After my discharge I started to feel stronger and more positive. After a couple of weeks I started to notice that symptoms similar to yours were getting worse. I went to my gp and he took me off the ramipril and gave me another drug. My symptoms started to improve after a day or two.

I’ve never been on meds before and was surprised at the way they affect for good or not.

Speak to your gp and use this site is my advice. Different drugs for different folks. There are alternatives.

Hidden
Hidden in reply to jim_

How scary for you, how are you doing now?

I have been told I will most likely need a pacemaker & defib in 6mths, is that what you have? X

jim_
jim_ in reply to Hidden

Doing mostly okay. Certainly improving though still off work.

GP is reluctant to change meds further. Seeing consultant Friday so will be able to find out more. That will include finding out more about my ICD. I don’t know if it is a pacemaker as well although I don’t think so.

Can’t actually remember much about my stay in hospital, I was mostly sedated.

No problems with ICD so far. I suppose it’s a bit like a seat belt or airbag.

Hadn’t thought it would happen to me. Still have some off times but, I always quite enjoyed being alive, and still do. 😀🙏

I was taken off beta blockers because of the severe indegestion.But that wasn't the only cause. The doctor had changed my aspirin to soluble and that was the cause. Gastro Aspirin I am on now. NO INDEGESTION.

Hi Natchid, Within 6days of taking Bisoprolol I was taken to Hospital as was having chest pain I was experiencing some really strange feelings, heart burn palpitations, flushes etc it seems this appears to be a common side effect of this medication it makes me feel horrible the hospital said my chest pain and feelings was more than likely anxiety related and that within a couple of weeks symptoms should pass hopefully they do otherwise I will ask my doctor to change it hope ur better soon.

Hidden
Hidden in reply to Stuart_scharcarnie

I've been on it 5 weeks now without any let up on the symptoms. The intermittent blurred vision and headaches are driving me mad and the breathless and tiredness are at times debilitating at times. By far the worse thing for me has been the weight gain as I already had been diagnosed with a slow metabolism and have lots of weight to lose. It is thoroughly gutting that one drug can wreak so much havoc

Hidden
Hidden in reply to Hidden

I too get the breathlessness and the tiredness is ridiculous.

I have struggled with my weight for years and have been at SlimmingWorld.

I have finally got near to a place I felt comfortable but since my diagnosis I haven’t stopped eating, I don’t know whether it is meds or my mental health that is making me do it, but it needs to stop! X

Hidden
Hidden in reply to Stuart_scharcarnie

I am having the flushes too, glad I’m not alone with these symptoms too (sorry you are experiencing or experienced them though) as I feel like I am going mad.

Working & having two kids 7 & 9 is hard work with the tiredness I was tired before the meds and they have just sucked the last bit of energy i had in reserve! X

Have you contacted the charity Cardiomyopathy UK? They have lots of info, booklets on each type of cardiomyopathy & local support groups & info days. Helpline tel. 0800 018 1024 Mon-Fri 8.30 - 4.30. The York support group is meeting next sat 9 June.

All the best. Clare

Hidden
Hidden in reply to clarehealsworldwide

I haven’t tried them yet but I will definately try them now, thankyou bery much x

Hi

I too have DCM.

Was diagnosed last October - to be honest my mental state is continuing to suffer.

I’m in counselling - this was helping.

Then I had another hospital stay X 2... so back to square one.

Now I am battling PVCs constantly... I spend most of the day in Bigeminy... it’s awful.

Hidden
Hidden in reply to Paul_heywood

That must be so hard for you Paul.

It must make you feel very uneasy.

My heart feels very strange a lot of the time like I have an alien in my chest.

Mental health is so hard in itself without something like this to deal with.

Sorry you are going through this too.

Hear if you need a chat x

Hidden
Hidden

Thankyou so much all of you for your responses, it is really helpful to hear your points of view & experiences.

Stay strong all of you, we are in it together x

Hi Natchid! It looks like you have usual side effects of these drugs (look up on canadadrugsdirect.com/). How long have you been taking them? Maybe your organism needs some time to get used to them. Nevertheless, don't give up. If you still has those feelings you should consult your doc.

You may also like...